Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2016, 6:19 AM CDT for Foster County, Stutsman County, North Dakota. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 6:19 AM CDT (11:19 UTC)
- Expired
- Jun 17, 2016, 7:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Foster County, ND, Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 117 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:35 AM CDT | TSTM WND GST 63 | 1 W Carrington, ND | REPORTS OF DOWNED TREES AND POWER LINES WITH PEA SIZED HAIL |
| Jun 17, 6:35 AM CDT | TSTM WND GST 63 | 1 W Carrington, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:26 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
641
WUUS53 KBIS 171119
SVRBIS
NDC031-093-171215-
/O.NEW.KBIS.SV.W.0055.160617T1119Z-160617T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
619 AM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STUTSMAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
FOSTER COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 715 AM CDT
* AT 619 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF NEW ROCKFORD TO 9 MILES WEST OF
BUCHANAN...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BUCHANAN AND PINGREE AROUND 630 AM CDT.
GRACE CITY AROUND 635 AM CDT.
SPIRITWOOD LAKE AROUND 645 AM CDT.
COURTENAY AROUND 655 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MELVILLE...EDMUNDS...BARLOW AND JUANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4694 9927 4759 9926 4759 9850 4733 9850
4733 9847 4703 9847
TIME...MOT...LOC 1119Z 247DEG 38KT 4759 9913 4703 9902
HAIL...1.00IN
WIND...70MPH
$$
CJS3 follow-up statements
385
WWUS53 KBIS 171136
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
636 AM CDT FRI JUN 17 2016
NDC031-093-171215-
/O.CON.KBIS.SV.W.0055.000000T0000Z-160617T1215Z/
STUTSMAN ND-FOSTER ND-
636 AM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHEASTERN STUTSMAN AND FOSTER COUNTIES...
AT 635 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF GRACE CITY TO NEAR BUCHANAN...
MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. EMERGENCY MANAGEMENT REPORTED TREE BRANCHES
DOWN IN CARRINGTON WHEN THESE STORMS MOVED THROUGH.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
SPIRITWOOD LAKE AROUND 650 AM CDT.
COURTENAY AROUND 655 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MELVILLE...EDMUNDS...BARLOW AND JUANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4695 9920 4759 9926 4759 9850 4733 9850
4733 9847 4703 9847
TIME...MOT...LOC 1135Z 247DEG 38KT 4765 9891 4709 9880
HAIL...1.00IN
WIND...70MPH
$$
CJS969
WWUS53 KBIS 171155
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
655 AM CDT FRI JUN 17 2016
NDC031-093-171215-
/O.CON.KBIS.SV.W.0055.000000T0000Z-160617T1215Z/
STUTSMAN ND-FOSTER ND-
655 AM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHEASTERN STUTSMAN AND FOSTER COUNTIES...
AT 655 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF MCHENRY TO NEAR WIMBLEDON...MOVING
NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN STUTSMAN AND FOSTER COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...MELVILLE...EDMUNDS...BARLOW AND JUANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4712 9894 4759 9923 4759 9850 4733 9850
4733 9847 4703 9847
TIME...MOT...LOC 1154Z 247DEG 38KT 4773 9864 4717 9853
HAIL...1.00IN
WIND...70MPH
$$
CJS336
WWUS53 KBIS 171220
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
720 AM CDT FRI JUN 17 2016
NDC031-093-171230-
/O.EXP.KBIS.SV.W.0055.000000T0000Z-160617T1215Z/
STUTSMAN ND-FOSTER ND-
720 AM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STUTSMAN AND
FOSTER COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4712 9894 4759 9923 4759 9850 4733 9850
4733 9847 4703 9847
TIME...MOT...LOC 1217Z 247DEG 38KT 4773 9864 4717 9853
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:34 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 17, 4:34 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 434 AM CDT FRI JUN 17 2016 .UPDATE... Issued at 426 AM CDT Fri Jun 17 2016 Quick update to locally extend Severe Thunderstorm Watch 263 east into the James River Valley through 12 UTC per coordination with SPC. && .SHORT TERM...(Today and tonight) Issued at 202 AM CDT Fri Jun 17 2016 The severe weather threat will continue through the early morning hours, but the better part of today will be thunderstorm-free. As of 07 UTC, a couple of discrete storms have intensified over Morton and Grant Counties, and have displayed transient supercell characteristics in response to increasingly favorable deep-layer wind fields. Meanwhile, another intense thunderstorm is affecting southwest ND. That cell is expected to propagate northeast into and across a reservoir of stronger MUCAPE exceeding 2000 J/kg. We expect a severe weather threat to persist through 12 UTC as these cells cross that instability axis while deep-layer wind shear only increases further into the 50+ kt range. Steep mid-level lapse rates favor large hail, and any bowing segments such as those that have been suggested by the HRRR (and as observed in recent radar data with the storms in southwest ND) may produce damaging winds. The early-day convection and eastward progression of a weak short- wave trough aloft will push the surface boundary across central ND at 07 UTC southeast into SD and MN later today. Mid-level heights will slowly rise this afternoon, as well, suggesting that the odds of thunderstorm development in western and central ND will be low. Convection-allowing model guidance supports that notion, as well. However, we are still carrying a chance of storms in the southern James River valley this afternoon and evening in respect to MLCAPE on the order of 2000 J/kg seen there on forecast soundings. The chance of thunderstorms will increase tonight, mainly after 06 UTC as modest Theta-E advection occurs aloft with the frontal zone also shifting northward. However, the 00 UTC GFS and NAM suggest that mid-level capping late tonight may be stronger than modeled earlier, and the low-level jet upstream in SD is modest at 25 kt. Both suggest that the probability of late-night severe weather may be lower than thought at this time yesterday, and it is too low for us to make any explicit mention in the forecast at this time. .LONG TERM...(Saturday through Thursday) Issued at 202 AM CDT Fri Jun 17 2016 The potential for severe thunderstorms Saturday and Saturday night is the focus of the long term forecast. The 00 UTC guidance calls for boundary layer dewpoints in the mid and upper 60s F across most of western and central ND Saturday on south-southeast flow as a surface low develops in MT. Steep mid- level lapse rates will yield widespread MLCAPE of 2500 to 3500 J/kg across western and central ND, while deep-layer wind fields will strengthen, producing an impressive CAPE-shear setting with 0-6-km bulk wind shear of 55 to 65 kt. Moreover, model-forecast soundings display substantial veering with height, favorable for supercellular storm modes capable of all severe hazards. Capping is not modeled to be particularly strong by mid to late day per the 00 UTC GFS and NAM, but forcing for ascent is questionable without a well-defined surface boundary in place and mid-level height rises. True to that point, most 00 UTC guidance fails to generate any storms during the diurnal heating cycle. We still carried a chance of storms, though, both due to the possibility of early-day elevated convection and to cover the potential for isolated surface-based storm development late in the day. Either way, it appears that an MCS may cross northern ND Saturday night after emanating from storms in MT Saturday afternoon and evening. Such an MCS would have the potential to produce higher-order wind damage if it occurs. Note that the parameter space Saturday afternoon and Saturday night remains one of the most impressive we've seen this season. CIPS analog guidance also points to the relatively high threat of all severe hazards, if storms actually develop. Thereafter, the 00 UTC guidance agrees that the flow aloft shifts to the northwest as the intense subtropical ridge sprawling from the southwest US into the central Plains is flattened a bit. That should reduce the storm chances in our region for a few days from Monday through Thursday, before flow aloft turns southwest again by late next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 426 AM CDT Fri Jun 17 2016 A complex of severe thunderstorms impacting KBIS as of 930 UTC will impact KJMS by 12 UTC. In addition, MVFR ceilings in stratus will likely impact KJMS late tonight and early Friday. Otherwise, VFR conditions will generally prevail during the day Friday with a much lower thunderstorm risk. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...AYD SHORT TERM...CJS LONG TERM...CJS AVIATION...AYD
Hazardous weather outlook, Jun 17, 4:21 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT FRI JUN 17 2016 NDZ001>005-009>013-017-018-031>033-040-041-043-044-050-051-180930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS-MCINTOSH-DICKEY- 421 AM CDT FRI JUN 17 2016 /321 AM MDT FRI JUN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS MORNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT. NDZ019>023-025-034>037-042-045>048-180930- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- 421 AM CDT FRI JUN 17 2016 /321 AM MDT FRI JUN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY THROUGH DAYBREAK. SOME STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...ANY REPORTS OF HIGH WINDS OR HAIL EARLY THIS MORNING WOULD BE GREATLY APPRECIATED. LATER TODAY AND TONIGHT...SPOTTER ACTIVATION IS UNLIKELY. AYD
In the hours before
Local storm report, Jun 17, 4:54 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
454 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM HAIL 1 N BISMARCK 46.82N 100.78W
06/17/2016 M2.00 INCH BURLEIGH ND TRAINED SPOTTER
&&
AYDLocal storm report, Jun 17, 5:01 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
501 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM HAIL 5 NNW BISMARCK 46.88N 100.82W
06/17/2016 M1.50 INCH BURLEIGH ND CO-OP OBSERVER
RETIRED NWS EMPLOYEE
&&
AYDLocal storm report, Jun 17, 5:19 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
519 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL BISMARCK 46.81N 100.78W
06/17/2016 M2.75 INCH BURLEIGH ND PUBLIC
NEAR LEGACY HIGH SCHOOL. REPORT VIA SOCIAL MEDIA.
&&
AYDLocal storm report, Jun 17, 5:23 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
523 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM TSTM WND GST STEELE 46.85N 99.92W
06/17/2016 E60 MPH KIDDER ND PUBLIC
VERY HEAVY RAIN REPORTED
&&
MMATHEWSLocal storm report, Jun 17, 5:45 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
545 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL 3 N DRISCOLL 46.89N 100.14W
06/17/2016 M2.50 INCH BURLEIGH ND PUBLIC
&&
MMATHEWSSpecial weather statement, Jun 17, 6:01 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
601 AM CDT FRI JUN 17 2016
NDZ023-025-036-037-171200-
STUTSMAN ND-KIDDER ND-WELLS ND-FOSTER ND-
601 AM CDT FRI JUN 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN KIDDER...
STUTSMAN...FOSTER AND WELLS COUNTIES UNTIL 700 AM CDT...
AT 600 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTHEAST OF MADDOCK TO 4 MILES
SOUTHEAST OF MEDINA. MOVEMENT WAS NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN IS ALSO EXPECTED.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...CARRINGTON...HARVEY...MEDINA...FESSENDEN...WIMBLEDON...KENSAL...
GLENFIELD...BUCHANAN...SPIRITWOOD LAKE...CLEVELAND...BORDULAC...
SPIRITWOOD...PETTIBONE...GRACE CITY...PINGREE...MCHENRY...WOODWORTH...
COURTENAY AND CATHAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4681 9945 4779 9995 4785 9978 4785 9930
4759 9926 4759 9850 4686 9844
TIME...MOT...LOC 1100Z 246DEG 48KT 4790 9948 4685 9923
CJSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:45 PM CDT | Special Weather Statement | BIS | Burleigh | 45 min |
| Jun 16, 8:13 PM CDT | Special Weather Statement | BIS | Morton | 32 min |
| Jun 16, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 58 min |
| Jun 16, 9:08 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 52 min |
| Jun 16, 9:42 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 63 min |
| Jun 16, 10:02 PM CDT | Special Weather Statement | BIS | Burleigh | 28 min |
| Jun 16, 10:33 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 57 min |
| Jun 16, 10:37 PM CDT | Areal Flood Advisory | BIS | Grant, Morton | 5 hr |
| Jun 16, 11:29 PM CDT | Special Weather Statement | BIS | Sioux | 31 min |
| Jun 17, 12:55 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 65 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 59 min |
| Jun 17, 1:43 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Hettinger, Slope, Stark | 62 min |
| Jun 17, 1:58 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 49 min |
| Jun 17, 2:30 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 60 min |
| Jun 17, 2:57 AM CDT | Tornado Warning | BIS | Grant, Hettinger | 33 min |
| Jun 17, 3:28 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Oliver | 47 min |
| Jun 17, 3:58 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Oliver | 62 min |
| Jun 17, 4:47 AM CDT | Special Weather Statement | BIS | Wells | 28 min |
| Jun 17, 4:57 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 63 min |
| Jun 17, 6:01 AM CDT | Special Weather Statement | BIS | Foster, Stutsman, Wells | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.